MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155FX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is three of four initial mdr report being submitted with associated mfr# 3008264254-2016-00086, 2954740-2016-00302, 2954740-2016-00301, and 1226348-2016-00182.(b)(4).Enterprise2 23mm stent; galaxy g3 5x15 coil; galaxy 6x20 fill (640cf0620).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a contact at the user facility that during stent assisted coiling of an unruptured 6 x 4.5 mm middle cerebral artery aneurysm in a (b)(6) year old patient, resistance was experienced when using two galaxy coils (glx123509/s11635 and gly120620/s11514).After successfully placing 23 mm enterprise 2 stent, the surgeon placed a prowler lpes microcatheter (606s155fx/16068713) into the aneurysm.A 5x15 galaxy g3 coil was decided to be placed.After successfully placing and detaching the coil, the surgeon decided to place a 3.5x9 g3 xtrasoft coil (lot# s11635).Upon introducing the coil into the lpes it was noted that there was a fair amount of resistance pushing the coil through the microcatheter.He was however able to successfully place and detach this coil.At this time, the surgeon was satisfied with the occlusion of the aneurysm and pulled the lpes out into m1.Upon final angiogram, a slight extravasation in the m3 to m4 distribution was noticed.The surgeon decided at that time to temporarily occlude the m1 with a 6x20 galaxy g3 (lot# s11514) and tried to advance the coil into the mc but it would not advance.After a couple of tries the surgeon asked for galaxy 6x20 fill (640cf0620).This coil was delivered without issue but not deployed.The surgeon used this coil to slow the flow, but not stop it in the area of question.After 10 mins the surgeon felt the extravasation had stopped and the coil was removed to restore blood flow.Trying to get a new coil to m1 delayed the procedure by 45 seconds.There were no additional interventions due to the reported event.The pusher wire for complaint coil lot# s11635 and the complaint coil lot# s11514 are available for analysis.
 
Additional Manufacturer Narrative
This is three of four final mdr report being submitted with associated mfr# 3008264254-2016-00086, 2954740-2016-00302, 2954740-2016-00301, and 1226348-2016-00182.A non-sterile prowler select lpes microcatheter was received coiled inside of a plastic bag.No damages were noted on the hub.The microcatheter was inspected and it was found compressed sections at 1.7, 2 and 2.3 cm from the distal end tip.The catheter was inspected under vision system; it was found with compressed sections on distal end tip.The id of the microcatheter was measured and was found to be within specification.Hub id: 0.070¿, specification: 0.0165" minimum.Distal id 0.0165¿ specification: 0.0165" minimum.The functional test was performed, the received microcatheter was flushed out using a lab sample syringe (635-002) and the water came out from the distal end of the device.A 0.014¿ guide wire cordis lab sample was introduced into the microcatheter and it was advanced smoothly until the microcatheter¿s distal tip.Severe resistance was felt when guide wire was passed through the compressed sections found on the microcatheter; however the guide wire passed through the whole microcatheter.A lab sample of orbit was not introduced due to compressed sections found on distal end tip.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿catheter (body/shaft) - resistance/friction-inner lumen¿ was confirmed during the functional analysis.The cause of the failure appears was due to the compressed sections found on the device, the cause of these defects could not be conclusively determined.Neither the analysis nor the dhr suggests that the failure reported could be related to the manufacturing process.Therefore no corrective actions will be taken at this time.Extravasation is a known potential adverse event associated with the use of the codman enterprise stent , embolic coils and microcatheter and is listed in the ifu¿s as hemorrhage and/or damage to vessels.All products undergo a 100% inspection prior to being released for sale; there is no evidence of a manufacturing issue related to this complaint.Review of the available information suggests that vessel/target lesion anatomy and device interaction may have contributed to the reported events.No further actions are required at this time.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6151058
Report Number3008264254-2016-00086
Device Sequence Number13465959
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public(01)10886704028772(17)170131(10)16068713
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number606S155FX
Device Lot Number16068713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date12/16/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR